Journal of Symbolic Logic

Cofinal families of Borel equivalence relations and quasiorders

Christian Rosendal

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Families of Borel equivalence relations and quasiorders that are cofinal with respect to the Borel reducibility ordering, ≤B, are constructed. There is an analytic ideal on ω generating a complete analytic equivalence relation and any Borel equivalence relation reduces to one generated by a Borel ideal. Several Borel equivalence relations, among them Lipschitz isomorphism of compact metric spaces, are shown to be Kσ complete.

Article information

J. Symbolic Logic, Volume 70, Issue 4 (2005), 1325-1340.

First available in Project Euclid: 18 October 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Rosendal, Christian. Cofinal families of Borel equivalence relations and quasiorders. J. Symbolic Logic 70 (2005), no. 4, 1325--1340. doi:10.2178/jsl/1129642127.

Export citation


  • J. Barwise Back and forth through infinitary logic, Studies in model theory, Mathematical Association of America,1973.
  • B. Bossard A coding of separable Banach spaces. Analytic and coanalytic families of Banach spaces, Fundamenta Mathematicae, vol. 172 (2002), pp. 117--152.
  • J. Clemens, S. Gao, and A. Kechris Polish metric spaces: their classification and isometry groups, Bulletin of Symbolic Logic, vol. 7 (2001), pp. 361--375.
  • H. Friedman Borel and Baire reducibility, Fundamenta Mathematicae, vol. 164 (2000), pp. 61--69.
  • H. Friedman and L. Stanley A Borel reducibility theory for classes of countable structures, Journal of Symbolic Logic, vol. 54 (1989), pp. 894--914.
  • S. Gao and A. Kechris On the classification of Polish metric spaces up to isometry, vol. 161, Memoirs of the American Mathematical Society, no. 766,2003.
  • G. Hjorth and A. Kechris Analytic equivalence relations and Ulm-type classifications, Journal of Symbolic Logic, vol. 60 (1995), pp. 1273--1300.
  • V. Kanovei Varia of ideals and ERs, forthcoming book.
  • V. Kanovei and M. Reeken Some new results on Borel irreducibility of equivalence relations, Izvestiya: Mathematics, vol. 67 (2003), no. 1.
  • A. Kechris Lectures on definable group actions and equivalence relations, circulated notes (1994).
  • A. Kechris and A. Louveau The classification of hypersmooth Borel equivalence relations, Journal of the American Mathematical Society, vol. 10 (1997), no. 1, pp. 215--242.
  • A. Louveau Analytic partial orders, preprint.
  • A. Louveau and C. Rosendal Relations d'equivalence analytiques completes, Comptes Rendus de l'Académie des Sciences. Série I, vol. 333 (2001), pp. 903--906.
  • C. Rosendal Etude descriptive de l'isomorphisme dans la classe des espaces de Banach, Ph.D. thesis, Université Paris 6,2003.
  • L. Stanley Borel diagonalization and abstract set theory; recent results of Harvey Friedman, Harvey Friedman's research on the foundations of mathematics (L.A. Harrington et al., editors), North Holland,1985, pp. 11--86.